Alert archive / Pennsylvania / Snow Advisories in 2007

Snow Advisory 3, NWS State College, PA

January 30, 20077 counties in Pennsylvania

NWS State College, PA issued this snow advisory at Jan 30, 2007, 3:46 AM EST for 7 counties in Pennsylvania. It took effect at Jan 30, 2007, 12:00 PM EST. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Jan 30, 2007, 3:46 AM EST (08:46 UTC)
In effect from
Jan 30, 2007, 12:00 PM EST
Expired
Jan 31, 2007, 10:00 AM EST
In force
22 hr
Issued by
NWS State College, PA

Counties Cambria County, PA, Cameron County, PA, Clinton County, PA, Columbia County, PA, Lycoming County, PA, Somerset County, PA, Sullivan County, PA

The radar

The State College radar (KCCX), 31 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 8.8 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2007-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2007-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
898 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KCTP 300846
WSWCTP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
346 AM EST TUE JAN 30 2007


PAZ004-005-010-301700-
/O.NEW.KCTP.LE.Y.0006.070130T1700Z-070131T1500Z/
WARREN-MCKEAN-ELK-
346 AM EST TUE JAN 30 2007

...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM NOON TODAY TO 10 AM
EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A LAKE
EFFECT SNOW ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO
10 AM EST WEDNESDAY. 

A FAST MOVING WEATHER SYSTEM WILL MOVE ACROSS THE NORTHERN TIER OF
PENNSYLVANIA THIS AFTERNOON...AND CREATE SNOW SHOWERS AND LOCALLY
HEAVIER SNOW SQUALLS. LIGHT SNOW THIS MORNING WILL BECOME HEAVIER
BY NOON. THE PASSAGE OF THE HEAVIER SNOW SQUALLS THIS AFTERNOON
AND EARLY THIS EVENING WILL HELP TO PRODUCE 2 TO 3 INCHES OF SNOW
BY SUNSET.

LAKE EFFECT SNOWS WILL THEN KICK IN LATER THIS EVENING...AND BRING
ANOTHER 2 TO 3 INCHES OF SNOW TO THE REGION OVERNIGHT. THE
HEAVIEST OF THE SNOW SHOULD STAY TO THE NORTH OF ROUTE 6. SO...BY
LATE WEDNESDAY MORNING...4 TO 6 INCHES OF NEW SNOW MAY BE ON THE
GROUND.

A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST
THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE EFFECT SNOW
SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE
INTENSE ENOUGH TO DROP SEVERAL INCHES IN LOCALIZED AREAS. USE
CAUTION WHEN TRAVELING.

$$

PAZ024-033-301700-
/O.NEW.KCTP.SN.Y.0003.070130T1700Z-070131T1500Z/
CAMBRIA-SOMERSET-
346 AM EST TUE JAN 30 2007

...SNOW ADVISORY IN EFFECT FROM NOON TODAY TO 10 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 AM EST
WEDNESDAY. 

A FAST MOVING WEATHER SYSTEM WILL CROSS THROUGH NORTHERN
PENNSYLVANIA THIS AFTERNOON AND BRING OCCASIONAL SNOW SHOWERS AND
A FEW HEAVIER SQUALLS TO THE LAUREL MOUNTAINS. 2 TO 3 INCHES OF
SNOW WILL ACCUMULATE IN MOST PLACES BY SUNSET.

THE WEST WINDS WILL THEN CONTINUE TO BRING MORE MOISTURE INTO THE
MOUNTAINS OVERNIGHT. THIS PROLONGED PERIOD OF UPSLOPE WINDS WILL
CREATE ANOTHER 2 TO 4 INCHES OF SNOW BY MORNING...WITH THE HIGHEST
AMOUNTS ON THE WEST-FACING SLOPES. THIS WILL BRING STORM TOTALS TO
4 TO 7 INCHES BY THE TIME THE SNOWS TAPER OFF ON WEDNESDAY
MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

DANGELO
5 follow-up statements
000 
WWUS41 KCTP 301618
WSWCTP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1118 AM EST TUE JAN 30 2007

PAZ004-005-010-310500-
/O.CON.KCTP.LE.Y.0006.070130T1700Z-070131T1500Z/
WARREN-MCKEAN-ELK-
1118 AM EST TUE JAN 30 2007

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
WEDNESDAY...

A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
WEDNESDAY. 

A COLD FRONT MARKING THE ARRIVAL OF THE LATEST IN A SERIES OF
ARCTIC AIRMASSES WILL PASS THROUGH THE REGION DURING THE
AFTERNOON. THIS WILL SET THE STAGE FOR FREQUENT SNOW
SHOWERS...INTERSPERSED WITH OCCASIONAL HEAVIER SNOW SQUALLS. THIS
WILL LEAD TO DETERIORATING TRAVEL CONDITIONS WITH THE SNOW
ACCUMULATING 1 TO 3 INCHES IN MOST AREAS BY SUNSET.

LAKE EFFECT SNOW SHOWERS AND SQUALLS WILL CONTINUE OVERNIGHT INTO
WEDNESDAY MORNING...WITH ANOTHER 2 TO 3 INCHES OF SNOW LIKELY.
BY LATE WEDNESDAY MORNING...AVERAGE SNOWFALLS SHOULD BE ON THE
ORDER OF 4 TO 6 INCHES...WITH LOCALLY HIGHER AMOUNTS OVER WESTERN
WARREN COUNTY NORTH OF ROUTE 6.

A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST
THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE EFFECT SNOW
SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE
INTENSE ENOUGH TO DROP SEVERAL INCHES IN LOCALIZED AREAS. USE
CAUTION WHEN TRAVELING.

$$

PAZ024-033-310500-
/O.CON.KCTP.SN.Y.0003.070130T1700Z-070131T1500Z/
CAMBRIA-SOMERSET-
1118 AM EST TUE JAN 30 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY. 

A COLD FRONT MARKING THE ARRIVAL OF THE LATEST IN A SERIES OF
ARCTIC AIRMASSES WILL PASS THROUGH THE REGION DURING THE
AFTERNOON. THIS WILL SET THE STAGE FOR FREQUENT SNOW
SHOWERS...INTERSPERSED WITH OCCASIONAL HEAVIER SNOW SQUALLS. THIS
WILL LEAD TO DETERIORATING TRAVEL CONDITIONS WITH THE SNOW
ACCUMULATING 1 TO 3 INCHES IN MOST AREAS BY SUNSET.

SNOW SHOWERS AND SQUALLS WILL CONTINUE OVERNIGHT INTO WEDNESDAY
MORNING...WITH ANOTHER 2 TO 4 INCHES OF SNOW LIKELY...ESPECIALLY
OVER THE HIGHEST TERRAIN. BY LATE WEDNESDAY MORNING...AVERAGE
SNOWFALLS SHOULD BE ON THE ORDER OF 4 TO 6 INCHES...WITH LOCALLY
HIGHER AMOUNTS POSSIBLE ON THE RIDGE TOPS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

LA CORTE
000 
WWUS41 KCTP 302348
WSWCTP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
648 PM EST TUE JAN 30 2007

PAZ011-012-041-042-046-053-310500-
/O.EXB.KCTP.SN.Y.0003.070131T0000Z-070131T0500Z/
CAMERON-NORTHERN CLINTON-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN LYCOMING-COLUMBIA-
648 PM EST TUE JAN 30 2007

...SNOW ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. 

A COLD FRONT MARKING THE ARRIVAL OF THE LATEST IN A SERIES OF
ARCTIC AIR MASSES WILL PASS THROUGH THE REGION THIS EVENING
ACCOMPANIED BY A STRONG DISTURBANCE IN THE UPPER ATMOSPHERE.

FREQUENT SNOW SHOWERS...INTERSPERSED WITH OCCASIONAL HEAVIER SNOW
SQUALLS WILL OCCUR THROUGH LATE THIS EVENING. THIS WILL LEAD TO
POOR TRAVEL CONDITIONS WITH THE SNOW ACCUMULATING 2 TO 4 INCHES
IN MOST AREAS BY MIDNIGHT. A FEW PLACES ALONG A LINE FROM
CAMERON...TO RENOVO...TROUT RUN AND MUNCY VALLEY COULD SEE AS
MUCH AS 6 INCHES OF SNOW.

THE SNOW SHOWERS WILL BECOME MORE SCATTERED LATE TONIGHT WILL ANY
ADDITIONAL ACCUMULATION AN INCH OR LESS THROUGH SUNRISE.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

PAZ004-005-010-311100-
/O.CON.KCTP.LE.Y.0006.000000T0000Z-070131T1500Z/
WARREN-MCKEAN-ELK-
648 PM EST TUE JAN 30 2007

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
WEDNESDAY...

A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
WEDNESDAY. 

A COLD FRONT MARKING THE ARRIVAL OF THE LATEST IN A SERIES OF
ARCTIC AIR MASSES IS PUSHING THROUGH THE REGION EARLY THIS EVENING.

FREQUENT SNOW SHOWERS... INTERSPERSED WITH OCCASIONAL HEAVIER SNOW
SQUALLS WILL FOLLOW THROUGH THE OVERNIGHT HOURS. THIS WILL LEAD TO
DETERIORATING TRAVEL CONDITIONS WITH THE SNOW ACCUMULATING ANOTHER
2 TO 4 INCHES IN MOST PLACES BY DAYBREAK. UP TO AN ADDITIONAL 6
INCHES OF SNOW WILL FALL OVERNIGHT TO THE NORTHWEST OF WARREN IN
THE TRADITIONAL SNOWBELT.

A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST
THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE EFFECT SNOW
SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE
INTENSE ENOUGH TO DROP SEVERAL INCHES IN LOCALIZED AREAS. USE
CAUTION WHEN TRAVELING.

$$

PAZ024-033-311100-
/O.CON.KCTP.SN.Y.0003.000000T0000Z-070131T1500Z/
CAMBRIA-SOMERSET-
648 PM EST TUE JAN 30 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY. 

A COLD FRONT MARKING THE ARRIVAL OF THE LATEST IN A SERIES OF
ARCTIC AIR MASSES WILL PASS THROUGH THE REGION THIS EVENING.
THIS WILL SET THE STAGE FOR FREQUENT SNOW SHOWERS...INTERSPERSED
WITH OCCASIONAL HEAVIER SNOW SQUALLS. THIS WILL LEAD TO
DETERIORATING TRAVEL CONDITIONS WITH THE SNOW ACCUMULATING AN
ADDITIONAL 2 TO 4 INCHES OVERNIGHT.

BY LATE WEDNESDAY MORNING...AVERAGE SNOWFALLS SHOULD BE ON THE
ORDER OF 4 TO 6 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE ON
THE RIDGE TOPS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

LAMBERT
000 
WWUS41 KCTP 310324
WSWCTP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1024 PM EST TUE JAN 30 2007

PAZ011-012-310430-
/O.CAN.KCTP.SN.Y.0003.000000T0000Z-070131T0500Z/
CAMERON-NORTHERN CLINTON-
1024 PM EST TUE JAN 30 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELED THE
SNOW ADVISORY. 

WIDESPREAD SNOW SHOWERS AND SQUALLS HAVE DIMINISHED ACROSS MUCH
OF THE REGION. ALTHOUGH THERE WILL BE FLURRIES AND A FEW HEAVY
SNOW SHOWERS DRIFTING SOUTHEAST ACROSS THE REGION OVERNIGHT...
ADDITIONAL ACCUMULATIONS WILL BE GENERALLY LESS THAN ONE INCH.

STILL...IF YOU PLAN TO TRAVEL OVERNIGHT...USE EXTREME CAUTION AS
MANY ROADS WILL BE SNOW COVERED AND SLIPPERY.


$$

PAZ004-005-010-311130-
/O.CON.KCTP.LE.Y.0006.000000T0000Z-070131T1500Z/
WARREN-MCKEAN-ELK-
1024 PM EST TUE JAN 30 2007

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
WEDNESDAY...

A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
WEDNESDAY. 

FREQUENT SNOW SHOWERS...AND AREAS OF HEAVIER AND MORE PERSISTENT
LAKE EFFECT SNOWS WILL CONTINUE THROUGH THE OVERNIGHT HOURS. THIS
WILL LEAD TO GENERALLY POOR TRAVEL CONDITIONS WITH THE SNOW
ACCUMULATING ANOTHER 1 TO 3 INCHES IN MOST PLACES BY DAYBREAK. UP
TO AN ADDITIONAL 4 OR 5 INCHES OF SNOW MAY FALL OVERNIGHT TO THE
NORTHWEST OF WARREN IN THE TRADITIONAL SNOWBELT.

A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST
THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE EFFECT SNOW
SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE
INTENSE ENOUGH TO DROP SEVERAL INCHES IN LOCALIZED AREAS. USE
CAUTION WHEN TRAVELING.

$$

PAZ024-033-311130-
/O.CON.KCTP.SN.Y.0003.000000T0000Z-070131T1500Z/
CAMBRIA-SOMERSET-
1024 PM EST TUE JAN 30 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY. 

FREQUENT SNOW SHOWERS...INTERSPERSED WITH A FEW HEAVIER SNOW
SQUALLS WILL OCCUR THROUGH THE OVERNIGHT HOURS. THIS WILL LEAD TO
POOR TRAVEL CONDITIONS AS THE SNOW ACCUMULATES AN ADDITIONAL 1 TO
3 INCHES OVERNIGHT.

BY LATE WEDNESDAY MORNING...AVERAGE SNOWFALLS SHOULD BE ON THE
ORDER OF 4 TO 6 INCHES...WITH LOCALLY HIGHER AMOUNTS OF 7 OR 8
INCHES POSSIBLE ON THE RIDGE TOPS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

PAZ041-042-046-053-310500-
/O.CON.KCTP.SN.Y.0003.000000T0000Z-070131T0500Z/
NORTHERN LYCOMING-SULLIVAN-SOUTHERN LYCOMING-COLUMBIA-
1024 PM EST TUE JAN 30 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. 

SNOW SHOWERS...AND NARROW BANDS OF HEAVIER SNOW SQUALLS WILL
GRADUALLY DIMINISH AROUND MIDNIGHT. ADDITIONAL ACCUMULATIONS
OVERNIGHT WILL BE GENERALLY AN INCH OR LESS...BUT A FEW LOCATIONS
THAT FALL UNDER A SNOW SQUALL BAND COULD SEE UP TO 2 INCHES OF NEW 
SNOW. 

THE COMBINATION OF SNOW COVERED ROADS AND THE SNOW SHOWERS WILL
CREATE HAZARDOUS TRAVEL CONDITIONS OVERNIGHT.

TA SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

LAMBERT
000 
WWUS41 KCTP 310510
WSWCTP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1210 AM EST WED JAN 31 2007

PAZ041-042-046-053-310615-
/O.EXP.KCTP.SN.Y.0003.000000T0000Z-070131T0500Z/
NORTHERN LYCOMING-SULLIVAN-SOUTHERN LYCOMING-COLUMBIA-
1210 AM EST WED JAN 31 2007

...SNOW ADVISORY HAS EXPIRED...

THE SNOW ADVISORY IS NO LONGER IN EFFECT. 

THE SNOW HAS TAPERED OFF TO JUST FLURRIES. THEREFORE...THE SNOW
ADVISORY HAS BEEN ALLOWED TO EXPIRE AT MIDNIGHT.

$$

PAZ004-005-010-311315-
/O.CON.KCTP.LE.Y.0006.000000T0000Z-070131T1500Z/
WARREN-MCKEAN-ELK-
1210 AM EST WED JAN 31 2007

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
THIS MORNING...

A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
THIS MORNING. 

A CONSTANT LIGHT TO MODERATE SNOW WILL CONTINUE THROUGH THE
NIGHT...AND SCATTERED BANDS OF LAKE EFFECT SNOW WILL BRING
HEAVIER ACCUMULATIONS AS WELL. THIS WILL LEAD TO GENERALLY POOR
TRAVEL CONDITIONS WITH THE SNOW ACCUMULATING ANOTHER 1 TO 3 INCHES
IN MOST PLACES...BUT AS MUCH AS ANOTHER 3 OR 5 INCHES IN NORTHWEST
WARREN COUNTY BY 10 AM.

A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST
THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE EFFECT SNOW
SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE
INTENSE ENOUGH TO DROP SEVERAL INCHES IN LOCALIZED AREAS. USE
CAUTION WHEN TRAVELING.

$$

PAZ024-033-311315-
/O.CON.KCTP.SN.Y.0003.000000T0000Z-070131T1500Z/
CAMBRIA-SOMERSET-
1210 AM EST WED JAN 31 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. 

A CONSTANT LIGHT TO MODERATE SNOW WILL CONTINUE THROUGH THE NIGHT
AND INTO THE EARLY MORNING HOURS. THIS WILL LEAD TO POOR TRAVEL
CONDITIONS AS THE SNOW ACCUMULATES AN ADDITIONAL 1 TO 3 INCHES
OVERNIGHT.

BY LATE WEDNESDAY MORNING...AVERAGE STORM TOTAL SNOWFALLS SHOULD
BE ON THE ORDER OF 4 TO 6 INCHES...WITH LOCALLY HIGHER AMOUNTS OF
UP TO 8 INCHES POSSIBLE ON THE RIDGE TOPS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

DANGELO
000 
WWUS41 KCTP 310838
WSWCTP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
338 AM EST WED JAN 31 2007

PAZ004-005-010-311500-
/O.CON.KCTP.LE.Y.0006.000000T0000Z-070131T1500Z/
WARREN-MCKEAN-ELK-
338 AM EST WED JAN 31 2007

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
THIS MORNING...

A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
THIS MORNING. 

THE LAKE EFFECT SNOWS WILL BE TAPERING OFF THIS MORNING AS HIGH
PRESSURE BUILDS IN FROM THE WEST. ADDITIONAL ACCUMULATIONS THIS
MORNING SHOULD BE ONLY AN INCH OR TWO.

STORM TOTALS WILL END UP IN THE 4 TO 6 INCH RANGE FOR MOST...BUT
THE NORTHWESTERN PORTION OF WARREN COUNTY COULD HAVE OVER 8
INCHES.

A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST
THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE EFFECT SNOW
SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE
INTENSE ENOUGH TO DROP SEVERAL INCHES IN LOCALIZED AREAS. USE
CAUTION WHEN TRAVELING.

$$

PAZ024-033-311500-
/O.CON.KCTP.SN.Y.0003.000000T0000Z-070131T1500Z/
CAMBRIA-SOMERSET-
338 AM EST WED JAN 31 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. 

HIGH PRESSURE WILL MOVE IN FROM THE WEST THIS MORNING...AND WILL
HELP TO DIMINISH THE SNOW SHOWERS OVER THE LAUREL MOUNTAINS.
EXPECT ONLY AN ADDITIONAL 1 TO 2 INCHES OF SNOW THIS MORNING
BEFORE THE SNOW TAPERS OFF TO FLURRIES FOR THE AFTERNOON.

STORM TOTALS MAY BE 4 TO 8 INCHES...WITH THE HIGHEST AMOUNTS ON
THE WEST-FACING SLOPES. 

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

DANGELO

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this snow advisory went out at Jan 30, 3:32 AM EST, 14 minutes earlier.

Area forecast discussion, Jan 30, 3:32 AM EST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
332 AM EST TUE JAN 30 2007

.SHORT TERM /TODAY THROUGH FRIDAY/...
KCCX IS BACK IN OPERATION WITH SOME NEW PARTS...THANKS TO SOME
REAL LATE NIGHT WORK BY OUR TECHS.

BUSY SHIFT. LOTS OF FAST MOVING WEATHER SYSTEMS TO DEAL WITH.
FIRST THING...FAST MOVING IMPULSE WILL RIDE THROUGH THE NRN PART
OF CWA DURING THE AFTN TODAY...BRINGING INSTABILITY IN THE AFTN
AND THEN A GOOD COLD PUNCH FOR TONIGHT. THIS WILL CREATE SNOW
SHOWERS AND HEAVIER SQUALLS FOR LATE THIS MORNING INTO THE AFTN
IN THE WEST...AND FOR THE AFTN INTO EARLY EVENING OVER THE
EASTERN ZONES. THE LOWER SUSQ COULD GET BY WITHOUT ANY
ACCUMS...BUT THEY COULD STILL SEE A SNOW SHOWER WITH LOTS OF LLVL
UP-OMEGAS/UPLIFT. WILL HOLD THE SE IN CHC RANGE...BUT BUMP
EVERYONE ELSE UP TO LIKELIES AND CATG POPS. ACCUMS SHOULD BE
GENERALLY 1 TO 2 INCHES WITH MOST ACCUMS TO THE WEST OF RTE 220
AND NORTH OF RTE 322. A FEW SPOTS WILL SEE 3 INCHES BY
SUNSET...ESP THE NWRN ZNS AND LAURELS...AS THE COLD AIR AND WEST
WIND BRING LAKE EFFECT DYNAMICS AND UPSLOPE MOIST FLOW INTO PLAY
LATER TODAY. WILL GO 2-3 NW AND IN THE LAURELS WITH GOOD UPSLOPE
AND MSTR...AND POST ADVISORIES FOR BOTH AREAS...LES ADVSRY IN N
AND SNOW ADVSRY IN LAURELS. THE ADVISORIES WILL RUN THROUGH WED
MORNING...AS THE FLUFFY SNOW WILL BUILD UP ANOTHER 2-4 INCHES IN
THOSE FAVORED AREAS OVERNIGHT AND EARLY WED.

MAX TEMPS WILL BE COOLER THAN NORMS TODAY AND WED...WITH NEAR
NORMAL MINS TONIGHT UNDER CLOUDS AND GOOD MIXING FROM COLD
ADVECTIVE WINDS. THE SHSN AND FLURRIES WILL TAPER OFF WED
MORNING...WITH LITTLE ADDITIONAL ACCUMS AFTER 10 AM.

A BRIEF RESPITE LATER WED INTO THURSDAY MORNING...BUT FAST FLOW
BRINGS WHAT COULD BE THE MOST SIGNIFICANT AND WIDESPREAD SNOWFALL
OF THIS ANEMIC WINTER SEASON. THIS LOOKS LIKE IT WILL HAPPEN JUST
IN TIME FOR THE GROUNDHOG TO HAVE TO DIG THROUGH SOME FRESH SNOW
ON FRIDAY MORNING. MY GUESS...HE/LL SEE THE OLD SHADOW. I WILL
TAKE A FIRST STEP IN THE FORECAST...THOUGH AND UP POPS ABOUT 20
PCT...MAKING LIKELIES FOR THURS NIGHT. WILL CALL IT ALL SNOW FOR
MOST LOCATIONS FOR NOW...ALTHOUGH ENOUGH WARM AIR MAY WORK IN
ALOFT IN THE FAR SE TO MAKE A LITTLE MIX WITH SLEET OR EVEN A SPOT
OF FZRA. BUT...AGAIN AS A FIRST STEP...WILL KEEP IT JUST RA/SN
LIKELY THERE.

THIS GROUNDHOG DAY SYSTEM IS MOVING VERY FAST...AND DEVELOPMENT DOES
NOT APPEAR TO OCCUR UNTIL AFTER IT IS OF TO OUR EAST. THE WSW FLOW
ALOFT IS RATHER POTENT. WILL THEREFORE SEE THE PRECIP LIMITED IN
TIME...MAYBE 12-16 HRS THURS NITE AND EARLY FRI MORNING. BUT...THAT
SHOULD BE ENOUGH TO WHITEN MOST IF NOT ALL THE CWA. TOO EARLY TO
PAINT ACCURATE ACCUMS...BUT YOU MAY NEED THE SHOVEL THIS TIME.
WILL START TO MENTION THIS SYSTEM IN THE HWO...AGAIN AS A FIRST
STEP.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
DID NOT TOUCH THE GRIDS BEYOND FRI NIGHT...BUT THE REST OF THE
FCST PD LOOKS NORMALLY OR EVEN SUB-NORMALLY COLD. LAKE EFFECT WILL
DOMINATE THE FORECAST FOR THE REST OF THE PD...ALTHOUGH OCCASIONAL
NRN STREAM SHORT WAVES WILL ENHANCE THE CHCS FOR SNOW IN THE NORTH
AND WEST.

&&

.AVIATION /08Z-06Z/...
WDLY SCT WAA -SN PRODUCING MVFR VIS/CIGS AND LCL IFR VIS ALONG AND
NORTH OF BTP-FIG LINE. VFR CONDS THE RULE ELSEWHERE UNDER FEW-SCT SC
AND BKN-OVC LYRD MID LVL AC WITH TOPS TO AROUND 12KFT ON THE KCCX
VAD WIND PROFILE. SFC WNDS GENERALLY REMAIN WEST TO WSW AND LESS
THAN 10KTS...ALTHOUGH KJST HAS BEEN A LITTLE GUSTY WITH SUSTAINED
11-15KTS UP ON THE RIDGE TOP. STILL CANNOT RULE OUT REDUCTIONS TO
MVFR ACROSS THE WESTERN/CENTRAL AIRFIELDS THRU THE EARLY AM HOURS
WITH KBFD/KJST STANDING THE BEST CHC. OTHERWISE...MID LVL CLOUDS
WILL GRADUALLY LOWER IN ADVANCE OF A SFC CLD FNT MOVG EWD INTO CENT
IN/MI AS OF 07Z.

THE CLD FNTL BNDRY ENTERS WCENT PA AROUND 18-21Z BRINGING MVFR/IFR
SHSN. FCAST SOUNDINGS CONTINUE TO SHOW RATHER STEEP LAPSE RATES IN
THE LOWEST 2-3KM OF THE ATM...SUGGESTING HEAVIER BURSTS-SQS OF SHSN
AS THE FRONT MOVES THROUGH. SHOULD SEE BRIEF IFR CONDS OVER THE
CENTRAL SITES AND LIFR ACROSS THE WRN HIGH TERRAIN AIRFIELDS IN
THESE SQS. KMDT DIFFICULT TO CALL /AND MAY VERY WELL EXPERIENCE VFR
THRU THE PD/ GIVEN THE INCREASINGLY WEST TO WNW DOWNSLOPE LLVL FLOW
WHICH TYPICALLY LEADS TO DRYING AND ONLY ISOLD -SHSN AT BEST. FOR
NOW HAVE OPTED TO GO WITH A PROB30 FOR JUST -SHSN AND NO
RESTRICTIONS.

LAKE EFFECT/OROGRAPHIC SNSH WILL AFFECT THE NW MTNS AND LAUREL
HIGHLANDS TONIGHT WITH POOR FLYING CONDS /IFR/.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
LAKE EFFECT SNOW ADVISORY FROM NOON TODAY TO 10 AM EST
WEDNESDAY FOR PAZ004-005-010.

SNOW ADVISORY FROM NOON TODAY TO 10 AM EST WEDNESDAY FOR
PAZ024-033.

&&

SHORT TERM...DANGELO
LONG TERM...DANGELO
AVIATION...STEINBUGL
Hazardous weather outlook, Jan 29, 5:38 AM EST, 22 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
538 AM EST MON JAN 29 2007

PAZ004-301045-
WARREN-
538 AM EST MON JAN 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

A LAKE EFFECT SNOW WARNING IS IN EFFECT UNTIL 7 PM THIS EVENING.

SNOW SHOWERS WILL BE WIDESPREAD THROUGH MUCH OF THIS AFTERNOON AS
ARCTIC AIR PICKS UP MOISTURE WHILE CROSSING THE UNFROZEN WATERS OF
LAKE ERIE.

ADDITIONAL SNOW ACCUMULATION OF 2 TO 3 INCHES IS LIKELY TODAY
WITH LOCALLY HEAVIER AMOUNTS NORTHWEST OF WARREN...BRINGING TOTAL
STORM SNOWFALL TO BETWEEN 5 AND 10 INCHES. TOTAL STORM SNOWFALL
MAY BE AS HIGH AS 1 FOOT ACROSS THE NORTHWEST CORNER OF THE
COUNTY...NEAR BEAR LAKE.

ROADS WILL LIKELY BE SNOW COVERED AND SLIPPERY CREATING HAZARDOUS
TRAVEL CONDITIONS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER REINFORCING SHOT OF COLD AIR WILL ACCOMPANY THE PASSAGE OF
AN UPPER IR DISTURBANCE TUESDAY AFTERNOON AND NIGHT. THIS WILL
BRING ANOTHER ROUND OF SIGNIFICANT LAKE EFFECT SNOWS. ADDI TONAL
MODERATE TO HEAVY SNOW ACCUMULATION IS LIKELY LATE TUESDAY INTO WEDNESDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...PLEASE REPORT SNOW ACCUMULATION OF 3 INCHES OR MORE.

PAZ005-301045-
MCKEAN-
538 AM EST MON JAN 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

A LAKE EFFECT SNOW ADVISORY IS IN EFFECT UNTIL 7 PM THIS EVENING.

SNOW SHOWERS WILL BE WIDESPREAD THROUGH MUCH OF THIS AFTERNOON AS
ARCTIC AIR PICKS UP MOISTURE WHILE CROSSING THE UNFROZEN WATERS OF
LAKE ERIE.

ADDITIONAL SNOW ACCUMULATION OF 1 TO 3 INCHES WILL OCCUR TODAY.
TOTAL STORM SNOWFALL WILL AVERAGE ABOUT 3 TO 5 INCHES...WITH
LOCALLY UP TO 6 INCHES ON THE MOUNTAIN TOPS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER REINFORCING SHOT OF COLD AIR WILL ACCOMPANY THE PASSAGE OF
AN UPPER IR DISTURBANCE TUESDAY AFTERNOON AND NIGHT. THIS WILL
BRING ANOTHER ROUND OF SIGNIFICANT LAKE EFFECT SNOW SHOWERS AND
LOCALLY HEAVY SQUALLS. ADDITIONAL MODERATE SNOW ACCUMULATION IS
POSSIBLE LATE TUESDAY INTO WEDNESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...PLEASE REPORT SNOW ACCUMULATION OF 3 INCHES OR MORE.

PAZ010-017-024-033-301045-
ELK-CLEARFIELD-CAMBRIA-SOMERSET-
538 AM EST MON JAN 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

A SNOW AND BLOWING SNOW ADVISORY IS IN EFFECT UNTIL 1 PM TODAY.

FREQUENT SNOW SHOWERS WILL FALL INTO EARLY THIS AFTERNOON AS ARCTIC
AIR PICKS UP MOISTURE WHILE CROSSING THE UNFROZEN WATERS OF LAKE
ERIE...AND IS LIFTED ACROSS THE MOUNTAINS.

TOTAL STORM ACCUMULATIONS OF 3 TO 6 INCHES CAN BE EXPECTED BY LATE
THIS MORNING...WITH THE HIGHEST AMOUNTS OVER THE RIDGES OF CAMBRIA
AND SOMERSET COUNTIES. INCREASING NORTHWEST WINDS WILL OCCUR
TODAY...LEADING TO THE POTENTIAL FOR SIGNIFICANT BLOWING AND
DRIFTING OF THE SNOW. VISIBILITY COULD VARY QUICKLY AND FALL TO
BELOW ONE QUARTER OF A MILE AT TIMES. WINDS CHILLS LATE TONIGHT
AND MONDAY WILL AVERAGE BETWEEN ZERO AND 5 BELOW.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER REINFORCING SHOT OF COLD AIR WILL ACCOMPANY THE PASSAGE OF
AN UPPER IR DISTURBANCE TUESDAY AFTERNOON AND NIGHT. THIS WILL
BRING ANOTHER ROUND OF NUMEROUS SNOW SHOWERS AND LOCALLY HEAVY
SQUALLS WITH LIGHT TO MODERATE SNOW ACCUMULATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...PLEASE REPORT SNOW ACCUMULATION OF 3 INCHES OR MORE.

PAZ006-011-012-018-019-025>028-034>037-041-042-045-046-049>053-
056>059-063>066-301045-
POTTER-CAMERON-NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-
BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-TIOGA-
NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-
UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-
SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
538 AM EST MON JAN 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SNOW SHOWERS...AND ISOLATED...BRIEF HEAVIER SQUALLS WILL
OCCUR INTO EARLY THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED SNOW SHOWERS AND ISOLATED SQUALLS WILL AFFECT THE REGION
LATE TUESDAY INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS PLEASE REPORT ANY SNOW ACCUMULATION OF 3 INCHES OF MORE.

LAMBERT

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 3:46 AM ESTLake Effect Snow AdvisoryCTPElk, McKean, Warren30 hr

Nearby

Snow Advisories in Pennsylvania, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.